Texas, 2015Tornadoes and Flash Flooding in Texas, December 12 to 13, 2015
December 12 to 13, 2015 · NWS SHV · 27 events in 10 counties and zones
A strong upper level trough moved into the Central and Southern Plains during the morning and afternoon hours of December 12th. This trough ejected into the plains with a slight negative tilt which was indicative of strong jet dynamics in association with this trough.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $2.4 million
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level trough moved into the Central and Southern Plains during the morning and afternoon hours of December 12th. This trough ejected into the plains with a slight negative tilt which was indicative of strong jet dynamics in association with this trough. Likewise, low level and deep level shear was quite strong with this trough across Northeast Texas during the late afternoon and evening hours of the 12th as well as the morning hours of the 13th. While instability was very weak, the strong shear made up for the development of strong to severe thunderstorms, some of which produced tornadoes across Northeast Texas. Training of storm echoes also occurred which resulted in widespread flash flooding across the region as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 12, 12:55 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 12, 12:55 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 PM CST SAT DEC 12 2015
.AVIATION...
FOR 12/18Z TAFS...AMPLE MIXING HAS ALLOWED FOR VFR CIGS ACROSS
MOST OF THE REGION. HOWEVER...THIS WILL ONLY LAST UNTIL THE
AFTERNOON HOURS...AS SHOWERS AND THUNDERSTORMS WILL MOVE INTO TO OUR E TX
TERMINALS BY LATE THIS AFTERNOON AND SLOWLY SPREAD EWD DURING THE
LATE EVENING AND OVERNIGHT PERIODS AS AN APPROACHING STORM SYSTEM
MOVES THROUGH THE REGION. SLY WINDS TODAY WILL INCREASE IN SPEED
TO 10-15 KTS WITH HIGHER GUSTS AND REMAIN SO THROUGHOUT MUCH OF
THE PD. /20/
&&
.PREV DISCUSSION... /ISSUED 1148 AM CST SAT DEC 12 2015/
DISCUSSION...
THE STRATUS SHIELD LINGERS ACROSS THE REGION AS OF LATE
MORNING...ALTHOUGH SOME BREAKS HAVE BEEN NOTED ON THE VISIBLE
SATELLITE IMAGERY OVER PORTIONS OF CNTRL AND ERN LA/WRN MS. THIS
STRATUS SHIELD MAY PERSIST THROUGH MUCH OF THE DAY /WITH SOME
SCATTERING POSSIBLE OVER THE ERN ZONES/ AS LOW LEVEL MOISTURE
CONTINUES TO DEEPEN BENEATH THE LOW LEVEL CAPPING INVERSION NOTED
ON THE 12Z KSHV RAOB. THE CIRRUS SHIELD WILL ONLY DEEPEN WITH TIME
AS WELL...AS THE SUBTROPICAL JET SHIFTS FARTHER E ACROSS THE LOWER
MS VALLEY AHEAD OF THE LONGWAVE TROUGH OVER THE DESERT SW. DESPITE
THE CLOUD COVER...SHOULD STILL SEE NEAR RECORD MAX TEMPS THIS
AFTERNOON AS TEMPS APPROACH 80 DEGREES ESPECIALLY OVER N
LA/ADJACENT SECTIONS OF EXTREME ERN TX. HAVE HAD TO RAISE MAX
TEMPS THIS AFTERNOON 1-2 DEGREES GIVEN THE 16-17Z OBS...BUT THE
LACK OF SUN SHOULD TAPER THE DIURNAL SWING IN TEMPS FROM THE WARM
START TO THE MORNING.
MOSAIC RADAR IMAGERY INDICATES AN INCREASING AREAS OF CONVECTION
RAPIDLY DEVELOPING THIS MORNING OVER THE TX HILL COUNTRY...WITH
MORE SCATTERED DEVELOPMENT ONGOING ACROSS SE TX...WHICH WILL
SPREAD NNE INTO PORTIONS OF E TX THIS AFTERNOON IN ASSOCIATION WITH
A WEAK SHORTWAVE/INCREASED PVA EJECTING NE AHEAD OF THE LONGWAVE
TROUGH OVER THE DESERT SW. THE 12Z PROGS AND THE LATEST HRRR RUNS
HAVE INITIALIZED ON THIS WELL...AFFECTING E TX/EXTREME SE OK BY
MID TO LATE AFTERNOON. HAVE INCREASED POPS BACK TO LIKELY ACROSS
THE WRN SECTIONS OF E TX THIS AFTERNOON IN THE LATE MORNING
UPDATE...TAPERING TO HIGH CHANCE ACROSS THE REMAINDER OF E TX/SE
OK. SLIGHT CHANCE POPS SHOULD WORK FOR MUCH OF SW AR/N LA THIS
AFTERNOON AS THE MOISTURE WILL BE LATER TO DEEPEN OVER THESE
AREAS. THE CURRENT LAKE WIND ADVISORY THIS AFTERNOON LOOKS GOOD
OVER THE WRN SECTIONS OF E TX AS THE PRESSURE GRADIENT HAS
TIGHTENED OVER THE SRN PLAINS AHEAD OF DEEPENING SFC LOW PRESSURE
OVER ERN NM. WILL LIKELY HAVE TO EXPAND THE LAKE WIND ADV. FOR
TONIGHT WITH THE AFTERNOON FORECAST PACKAGE AS THE TIGHT PRESSURE
GRADIENT EXPANDS FARTHER E OVER THE REGION.
WILL ALSO RE-ASSESS THE SVR POTENTIAL IN THE AFTERNOON DISCUSSION
AS WELL...ALTHOUGH HAVE HIGHER CONFIDENCE THAT THIS SYSTEM WILL
BE PRIMARILY A HEAVY RAINFALL/FLASH FLOOD THREAT.
ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 65 66 45 / 20 90 100 20
MLU 81 68 72 47 / 10 40 100 30
DEQ 76 60 61 40 / 30 100 80 20
TXK 78 62 64 43 / 30 100 100 10
ELD 79 67 70 43 / 20 70 100 30
TYR 78 56 58 43 / 60 100 80 10
GGG 78 60 62 43 / 50 100 80 10
LFK 79 63 64 43 / 50 100 80 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SUNDAY
MORNING FOR ARZ050-051-059-060-070-071.
LA...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SUNDAY
MORNING FOR LAZ001-002-010.
OK...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SUNDAY
MORNING FOR OKZ077.
TX...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SUNDAY
MORNING FOR TXZ096-097-108>112-124>126-136>138-149>153-165-
166.
LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ096-
108>110-124-125-136-137-149-150.
&&
20Hazardous weather outlook, Dec 12, 12:21 PM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 PM CST SAT DEC 12 2015
ARZ050-051-059-060-070-071-LAZ001-002-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-131200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO-
BOSSIER-DE SOTO-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1221 PM CST SAT DEC 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS EAST TEXAS AND
SOUTHEAST OKLAHOMA THIS AFTERNOON...AHEAD OF A STRONG UPPER LEVEL
STORM SYSTEM THAT WILL MOVE THROUGH THE DESERT SOUTHWEST AND INTO
THE SOUTHERN ROCKIES. AN ISOLATED SEVERE THUNDERSTORM THREAT WILL
EXIST LATE THIS AFTERNOON THROUGH TONIGHT ACROSS EAST TEXAS AND
EXTREME SOUTHEAST OKLAHOMA GIVEN THE VERY STRONG SHEAR IN
PLACE...BUT INSTABILITY WILL BE QUITE LIMITED AS SURFACE HEATING
WILL BE TAPERED BY THE DENSE CLOUD COVER AND RAIN. SHOULD A SEVERE
THREAT MATERIALIZE...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE
THE PRIMARY THREATS. HOWEVER...LOCALLY HEAVY RAINFALL AND THE
THREAT FOR FLASH FLOODING WILL INCREASE ACROSS EAST TEXAS AND
SOUTHEAST OKLAHOMA TONIGHT AND SUNDAY MORNING...BEFORE A COLD
FRONT PUSHES THROUGH THE REGION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD SUNDAY
MORNING...ALONG AND JUST AHEAD OF A COLD FRONT THAT WILL PUSH
THROUGH THE REGION. LOCALLY HEAVY RAINFALL AND THE THREAT FOR
FLASH FLOODING WILL CONTINUE SUNDAY MORNING BEFORE THE RAIN
DIMINISHES FROM WEST TO EAST BY MIDDAY. CUMULATIVE RAINFALL
AMOUNTS OF TWO TO FOUR INCHES...WITH ISOLATED HIGHER AMOUNTS IN
EXCESS OF SIX INCHES...WILL BE POSSIBLE BEFORE THE RAIN ENDS BY
EARLY AFTERNOON SUNDAY. IN ADDITION...AN ISOLATED SEVERE
THUNDERSTORM THREAT WILL CONTINUE SUNDAY MORNING WITH DAMAGING
WINDS AND ISOLATED TORNADOES POSSIBLE. COOLER AND DRIER AIR WILL
QUICKLY PUSH EAST IN WAKE OF THE COLD FRONTAL PASSAGE SUNDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED TONIGHT OVER EAST TEXAS AND
SOUTHEAST OKLAHOMA.
ARZ061-072-073-LAZ003>006-011>014-017>022-TXZ167-131200-
NEVADA-COLUMBIA-UNION-WEBSTER-CLAIBORNE-LINCOLN-RED RIVER-
BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-
CALDWELL-LA SALLE-
1221 PM CST SAT DEC 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND EAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON OVER PORTIONS OF NORTHCENTRAL LOUISIANA AND SOUTHWEST
ARKANSAS. HOWEVER...SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED
TO INCREASE LATE TONIGHT AND ESPECIALLY AFTER DAYBREAK SUNDAY OVER
THE REGION. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL SPREAD EAST ACROSS SOUTHWEST ARKANSAS
AND NORTHCENTRAL LOUISIANA SUNDAY...ALONG AND AHEAD OF A COLD
FRONT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH WIDESPREAD
RAINFALL AMOUNTS OF ONE TO THREE INCHES EXPECTED. AN ISOLATED
SEVERE THUNDERSTORM THREAT WILL BE POSSIBLE AS WELL...MAINLY
ACROSS NORTHCENTRAL LOUISIANA. SHOULD THIS DEVELOP...DAMAGING
WINDS AND AN ISOLATED TORNADO WILL BE THE PRIMARY THREATS. THESE
SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST SUNDAY
AFTERNOON AND EVENING...WITH COOLER AND DRIER AIR SPILLING EAST
BEHIND THE COLD FRONTAL PASSAGE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
15
Event by event
17 flash flood, 6 thunderstorm wind, 4 tornado. Local standard time, as filed.
Tornado, Smith
- When
- December 12, 2:25 PM CST to 2:28 PM CST
- Where
- Smith County, 1.27 mi N of Thedford to 0.65 mi ENE of Lindale
- Rating
- EF2
- Path length
- 1.79 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.498, -95.399
A National Weather Service Storm Survey Team concluded that the damage on the east side of Lindale, Texas was consistent with that of an EF-2 Tornado with wind speeds estimated between 110 and 120 mph. Approximately 50 homes sustained damage either from fallen trees or from the tornado itself with 2 homes suffering major damage. The worst of the damage was along CR 4191 where the tornado damaged homes on or near Brownwood Circle, Bentwood Circle, Braewood Circle, Greenwood Circle and Edgewood Circle. The tornado continued in a north northeast direction crossing CR. 431 and FM. 16 before lifting near CR. 4213. Numerous trees were either uprooted or snapped along the path of this tornado as well. A monetary amount of damage was not available for this publication.
Tornado, Franklin
- When
- December 12, 4:18 PM CST to 4:28 PM CST
- Where
- Franklin County, 1.61 mi WSW of Cypress to 1.8 mi WNW of Burley
- Rating
- EF0
- Path length
- 5.32 mi
- Path width
- 775 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 33.037, -95.303
A NWS Storm Survey team concluded that the damage in Franklin County, Texas west of Purley community was consistent with that of tornado damage. The EF-2 tornado first touched down near County Road 3250 and traveled in a northerly direction, crossing County Road 2376 before lifting after crossing County Road 3055. The worst of the damage was noted near the intersection of County Road 3170 and County Road 2376. Numerous trees were snapped and/or uprooted along the path of this tornado. Around 20 structures suffered damage including 4 mobile homes that were completely destroyed. Four of the 20 homes suffered major damage. Two people were injured in one of the mobile homes.
Tornado, Red River
- When
- December 12, 4:59 PM CST to 5:00 PM CST
- Where
- Red River County, 4.77 mi SSE of Halesboro to 3.83 mi SE of Halesboro
- Rating
- EF1
- Path length
- 1.02 mi
- Path width
- 187 yd
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.391, -95.257
An NWS Storm Survey team concluded that the damage southwest of Bogata Texas was consistent with that of tornado damage. The EF1 tornado first touched down just west of County Road 1100. The storm moved in a north northwest trajectory...lifting near the FM 196 and County Road 1112 split. Damage consisted of snapped and/or uprooted trees. Structural damage included the removal of a roof from a two-story home.
Thunderstorm Wind, Red River
- When
- December 12, 5:04 PM CST
- Where
- Red River County, 0.58 mi E of Bogata
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.470, -95.210
Trees were downed near and adjacent to Hwy. 37 near Bogata, Texas.
Tornado, Red River
- When
- December 12, 5:14 PM CST to 5:15 PM CST
- Where
- Red River County, 0.91 mi E of Fulbright
- Rating
- EF1
- Path length
- 0.1 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.549, -95.234
A NWS Storm Survey team determined that a brief tornado touchdown occurred northwest of Bogata, Texas. This tornado briefly developed near the intersection of FM 411 and County Road 1245. The trunks of some trees were snapped and an outbuilding was completely destroyed before the tornado lifted.
Thunderstorm Wind, Red River
- When
- December 12, 7:25 PM CST
- Where
- Red River County, 1.34 mi ENE of Dimple
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.730, -95.060
Trees were downed north of Clarksville, Texas near Hwy. 37.
Flash Flood, Wood
- When
- December 12, 8:20 PM CST to December 13, 9:45 AM CST
- Where
- Wood County, 0.72 mi SW of Mineola Wisener Arpt to 0.61 mi SSE of Mineola Wisener Arpt
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 32.673, -95.529
Flood waters entered several homes on County Road 2840 west of Mineola, Texas.
Flash Flood, Wood
- When
- December 12, 8:20 PM CST to December 13, 9:45 AM CST
- Where
- Wood County, 1.75 mi NNW of Mineola Wisener Arpt to 4.48 mi WSW of Hainesville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.704, -95.529
Numerous County Roads were covered in high water including CR. 1681, CR. 2351, CR. 4150 as well as FM. 852 and FM. 778.
Flash Flood, Red River
- When
- December 12, 8:25 PM CST to December 13, 2:45 AM CST
- Where
- Red River County, 1.1 mi SSE of Addielou to 3.32 mi SSE of Burks Ridge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.804, -95.216
Several County Roads were covered in high water and closed including Hwy. 271 near the Bagwell community, Hwy. 82 East near Clarksville, CR. 410 and CR. 411.
Flash Flood, Cherokee
- When
- December 12, 8:50 PM CST to December 13, 12:45 AM CST
- Where
- Cherokee County, 2.44 mi ENE of Mixon to 1.66 mi ENE of Mixon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.090, -95.180
County Roads 4910 and 4912 near the Mixon community were covered with high water and closed.
Flash Flood, Cherokee
- When
- December 12, 8:51 PM CST to December 13, 1:00 AM CST
- Where
- Cherokee County, 5.28 mi NE of Mixon to 3.95 mi WNW of Henrys Chapel
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.129, -95.151
Highway 135 southwest of Troup was flooded and closed.
Flash Flood, Red River
- When
- December 12, 10:50 PM CST to December 13, 2:45 AM CST
- Where
- Red River County, 1.36 mi S of Halesboro to 1.59 mi SSW of Halesboro
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.430, -95.300
A high water rescue was reported for a car that was swept into a creek on FM. 410 near the Rugby community.
Flash Flood, Franklin
- When
- December 12, 10:55 PM CST to December 13, 2:45 AM CST
- Where
- Franklin County, 2.19 mi SSW of Cypress to 1.75 mi S of Cypress
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.022, -95.297
Several Farm to Market roads, including 3250 and 3170 were flooded and closed near the Purley community.
Thunderstorm Wind, Wood
- When
- December 13, 12:30 AM CST
- Where
- Wood County, 0.9 mi NE of Fauke
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 32.640, -95.260
Trees and powerlines were downed on the north side of Lake Hawkins near the intersection of CR. 3810 and 3811. Some homes were also damaged by fallen trees.
Flash Flood, Wood
- When
- December 13, 1:38 AM CST to 9:45 AM CST
- Where
- Wood County, 0.58 mi W of Quitman to 1.67 mi W of Quitman
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -95.440
Numerous county roads were flooded in and around the Quitman community.
Thunderstorm Wind, Wood
- When
- December 13, 5:25 AM CST
- Where
- Wood County, 1.5 mi SSW of Quitman
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.780, -95.440
An NWS Storm Survey concluded that storm damage south and northeast of Quitman was consistent with that of straight line wind gusts. This damage began near Randy Road to County Road 4116 snapping and uprooting trees. Several of these trees or larger limbs fell on homes and vehicles. Two farm buildings were also damaged as well.
Flash Flood, Wood
- When
- December 13, 6:07 AM CST to 9:45 AM CST
- Where
- Wood County, 0.58 mi W of Quitman to 1.21 mi W of Quitman
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.800, -95.440
Flash Flooding continued in and around Quitman, Texas.
Flash Flood, Rusk
- When
- December 13, 6:15 AM CST to 9:45 AM CST
- Where
- Rusk County, 0.8 mi SW of Henderson Rusk Co Ar to 1.85 mi ESE of Henderson
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.122, -94.860
Flash flooding was reported in and around Henderson which caused the closing of some streets.
Flash Flood, Upshur
- When
- December 13, 6:40 AM CST to 9:45 AM CST
- Where
- Upshur County, 1.88 mi WNW of Suffolk to 0.81 mi N of Suffolk
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.680, -95.010
Flash flooding was reported southwest of Gilmer between Gilmer and Big Sandy and south of Gilmer towards Gladewater.
Thunderstorm Wind, Upshur
- When
- December 13, 6:40 AM CST
- Where
- Upshur County, 0.69 mi S of Suffolk
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.660, -94.980
Trees were downed to the south and southwest of Gilmer, Texas.
Flash Flood, Titus
- When
- December 13, 7:00 AM CST to 8:45 AM CST
- Where
- Titus County, 2.28 mi WSW of Mt Pleasant Muni Arp to 3.04 mi N of Roeder
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.114, -95.015
Numerous roads were closed due to flooding across the county including the city of Mount Pleasant.
Flash Flood, Camp
- When
- December 13, 7:00 AM CST to 8:45 AM CST
- Where
- Camp County, 3.42 mi SW of Pittsburg to 3.05 mi NW of Pittsburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.970, -95.017
Numerous county roads were under water including in and around the Pittsburg community.
Thunderstorm Wind, Angelina
- When
- December 13, 7:13 AM CST to 7:15 AM CST
- Where
- Angelina County, 0.99 mi NW of Prosser to 1.72 mi N of Lufkin
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.361, -94.760
Damaging straight line wind gusts associated with a line of strong showers produced a southwest to northeast swath of wind damage from the exit ramp at North Raguet Street and Hwy. 103 across U.S. Highway 69 to FM 2251. Winds near the initial damage path at North Raguet Street and Hwy. 103 were estimated near 65 mph, snapping and uprooting a couple of trees and downing a number of large limbs. These winds accelerated to near 80 mph down the hill on Hwy. 103 just northeast of Old Mill Road and beneath the railroad overpass where 64 empty railroad cars were blown off the tracks, falling onto the roadway. These winds blew away a few billboards at the intersection of highways 103 and 69 before ripping shingles off of several apartment homes at the Timer Point Apartments on Ellen Trout Drive. Metal covered parking structures were also blown away and several trees adjacent to the property were snapped or uprooted. The are of significant damage ended on FM 2251 where a number of large trees were snapped or uprooted.
Flash Flood, Cherokee
- When
- December 13, 7:22 AM CST to 9:45 AM CST
- Where
- Cherokee County, 4.17 mi N of Maydelle to 1.25 mi SE of Gallatin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.860, -95.294
Flooding was reported on CR 4905, CR 4913 and numerous roads were closed southwest of Jacksonville and also northeast of Jacksonville.
Flash Flood, Titus
- When
- December 13, 7:38 AM CST to 8:45 AM CST
- Where
- Titus County, 1.31 mi N of Adbra to 1.9 mi NE of Mt Pleasant
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 33.189, -95.027
Flash flooding was reported on Hwy. 67 east near 1700 block of Block Kimp Radio Station.
Flash Flood, Smith
- When
- December 13, 7:43 AM CST to 9:45 AM CST
- Where
- Smith County, 0.26 mi NW of Noonday to 0.46 mi SSE of Whitehouse
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.233, -95.423
Flooding was reported on Big Oak Bay , CR. 2260, CR. 223 and CR. 371. Flooding and road closures were also reported on Hwy. 10 south between BlackJack Road and Old Tyler, CR. 21, FM 16 and CR. 215.
Flash Flood, Wood
- When
- December 13, 9:10 AM CST to 9:45 AM CST
- Where
- Wood County, 0.58 mi W of Quitman to 1.65 mi NW of Quitman
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -95.440
Road closures due to excessive heavy rainfall near Lake Winnsboro and FM. 2966 north of Quitman, Texas.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Oklahoma, December 12 to 13, 20153 injured · $2.0 million · EF2 · 2 events
- Blizzard and High Wind in Alaska, December 12 to 14, 2015$5.0 million · 114 kt wind · 6 events
- Tornado in Texas, December 12, 2015EF2 · 1 event
- Flash Flooding and Flooding in Texas, December 12 to 14, 2015$272,000 · 54 kt wind · 26 events
- Heavy Rain in Iowa, December 12 to 14, 201581 events
- Tornado in Oklahoma, December 12, 2015EF1 · 1 event
- Damaging Winds in Texas, December 12, 20152 injured · 70 kt wind · 4 events
- Winter Storm in Colorado, December 12 to 13, 20158 events
- Heavy Snow in Oregon, December 12 to 13, 20157 events
- Flash Flooding and Flooding in Kansas, December 12 to 16, 2015$10,000 · 7 events
- Damaging Winds in Texas, December 12 to 13, 201561 kt wind · 6 events
- Dense Fog in Montana, December 12 to 13, 20155 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606252, 606370, 606365, 606372, 606373, 606389, 606394, 606396, 606399, 606401, 606403, 606405, 606407, 606409, 606410, 606419, 606420, 606421, 606422, 606423, 606424, 606425, 606426, 606427, 606428, 606429, 606507.